| Model Number |
400SMTHXSFT0306 |
| Medical Device Problem Code |
Difficult to Advance (2920)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/08/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the posterior circulation-basilar trunk using penumbra smart coils (smart coils) and a non-penumbra microcatheter.During the procedure, the physician had difficulty advancing a smart coil through the microcatheter.Therefore, the smart coil was removed.No additional information regarding the completion of the procedure was provided.There was no report of an adverse effect to the patient.